Getting worse before getting better? (Unresponsive to antibiotics?)
I'ma 41 yr old male, in generally good health with a little bit of anxiety but not on any meds for it. Went Monday to my doc for a upper respiratory probs that I had had for four days: coughing, sore throat, some sinus congestion, below normal fever (except for day of visit when it went to 99.1F). Cough in mornings was slightly productive, just watery clear fluid-sinus crud is also clear. O2 saturation was 100%. Doc diagnosed bronchitis, put me on zithromax, allegra D and gave me vicotuss. He said my lungs were clear. (as an aside-I had an IDENTICAL sickness the year before almost to the day-kinda wierd)
Today I finished my antibiotic and while I do feel I have more energy, as of last night I now get crackling in my lungs at the end of the exhale when I take a deep breath. It's worse when lying down for a while. It also seems to go away if I'm up and about for a while.
I also started sneezing last night (and once got a little of a pale yellow gunk from my throat when I sneezed-the rest of the time it's clear)
I wasn't taking the Allegra but started today (Me and pseudophedrine aren't the greatest friends but I'm tolerant-it revs me up)
I take the vicotuss at night but wake up after a couple of hours with what I can best describe as a hangover.
Fever is going between below normal to 99.5.
Should I be concerned with the amount of crackling? Should I see a doc again? Should I sleep sitting up as opposed to lying down? Is there anything else I can take as as substitutes or that might help more?
You should consult your physician again if you are still having crackling. It can be a symptom of pneumonia. You may need a chest x-ray. If you are more comfortable sleeping in an upright position, you should let your physician know this as well. It can take a few more days for the symptoms to completely resolve after finishing an antibiotic.
If the Vicotuss interferes with your sleep you should stop taking it. You do not need the Allegra D unless you are continuing to have nasal congestion.
Bronchitis is swelling and inflammation in the airways of the lungs. Symptoms can include cough with mucus, chest discomfort, fever, and/or extreme tiredness. It is often, but not always, caused by an infection, which can be due to bacteria or a virus. An antibiotic is taken if bacteria are causing the bronchitis. Generally an antibiotic is not prescribed if a virus is causing the bronchitis. This is because an antibiotic is not effective against a viral infection and unnecessary use of antibiotics can lead to "drug-resistant" bacteria. When a virus is the cause it
Thanks for the words. The crackling cleared up though I still have some upper respiratory cough on occasion. I'm a little tweaked my doc gave me the antibiotic because it looks more viral now than bacterial and I hate taking antibiotics if I can help it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.